Injured by Ozempic, Wegovy or Mounjaro?
Nausea and Vomiting from Ozempic, Wegovy, Similar GLP-1 Drugs Increases with High Doses: Study
A new study suggests that individuals taking popular new GLP-1 receptor agonist drugs, such as Ozempic, Wegovy and Mounjaro, face an increased risk of nausea, vomiting and other stomach problems, especially when taking higher doses of the medication.
In a report published late last month in the medical journal The BMJ, a group of American and Chinese researchers raise potential safety concerns about GLP-1 drugs, indicating that higher doses of the drugs were linked to increased risks of experiencing symptoms consistent with stomach paralysis, including persistent nausea, vomiting and irregular bowel movements.
Ozempic (semaglutide) was originally approved for the treatment of Type 2 diabetes. However, Ozempic has been increasingly prescribed for weight loss, which is considered an “off-label” prescription, and typically results in higher doses. As a result of the popularity, the drug maker introduced a higher dose version, known as Wegovy, which contains more of the active ingredient and is approved for weight loss use.
GLP-1 Gastroparesis Risks
Although many different variations of GLP-1 receptor agonists have been marketed as safe and effective, concerns have emerged in recent years about painful and debilitating gastrointestinal problems from Ozempic, Wegovy and Mounjaro; primarily involving a medical condition known as gastroparesis, or stomach paralysis.
When gastroparesis occurs, the stomach is slow to empty, resulting in persistent symptoms like nausea, vomiting undigested food, abdominal pain, abdominal bloating, severe dehydration, feeling full after only a few bites, undigested food hardening in the stomach, acid reflux, fluctuating blood sugar levels, lack of appetite, weight loss, malnutrition and decreased quality of life.
As a result of the mounting scientific research linking GLP-1’s to gastric illnesses and the tens of thousands adverse reports submitted to the FDA to date, the drug makers now face a growing number of Ozempic lawsuits, Wegovy lawsuits and Mounjaro lawsuits, each raising similar allegations that users were left with painful and debilitating stomach problems, which could have been avoided if false and misleading information had not been provided for users and the medical community.
Find Out If You Have a Lawsuit
2024 Study Warns About GLP-1 Gastric Side Effects
In the latest study, a group of researchers from Beijing University of Chinese Medicine and the University of Chicago performed a systemic review of 76 studies to evaluate the comparative safety and effectiveness of fifteen different GLP-1 receptor agonists, including semaglutide (Ozempic and Wegovy), tirzepatide (Mounjaro and Zepbound), exenatide (Byetta and Bydureon) and other commonly prescribed brands.
While researchers found that GLP-1 drugs collectively showed positive impact on managing type 2 diabetes by effectively lowering haemoglobin A1c and fasting plasma glucose levels, higher doses of these drugs were shown to significantly increase adverse gastrointestinal reactions.
Specifically, researchers looked at the rate of discontinuation of the drugs due to adverse events compared to placebo groups and found higher rates of nausea, vomiting and diarrhea; all of which are common symptoms for those suffering from stomach paralysis.
Some of the highest risks, when compared to placebo groups, stemmed from popular versions of GLP-1 receptor agonists, including;
Semaglutide (Ozempic, Wegovy, Rybelsus)
- Discontinuation: 161% increased risk
- Nausea: 246% increased risk
- Vomiting: 325% increased risk
- Diarrhea: 137% increased risk
Tirzepatide (Mounjaro and Zepbound)
- Discontinuation: 130% increased risk
- Nausea: 261% increased risk
- Vomiting: 392% increased risk
- Diarrhea: 188% increased risk
- Discontinuation: 84% reduced risk
- Nausea: 721% increased risk
- Vomiting: 1724% increased risk
- Diarrhea: 560% increased risk
Exenatide (Byetta and Bydureon)
- Discontinuation: 139% increased risk
- Nausea: 138% increased risk
- Vomiting: 182% increased risk
- Diarrhea: 103% increased risk
The study comes just months after the U.S. Food and Drug Administration (FDA) issued new label warnings for Ozempic, indicating that it can increase the risk of intestinal blockages. The warning links Ozempic to a condition known as ileus, which can cause abdominal cramps, bloating, nausea, vomiting, constipation, difficulty passing gas and difficulty eating.
February 2024 Ozempic, Mounjaro and Other GLP-1 Lawsuit Update
The new findings were released within a week of the U.S. Judicial Panel on Multidistrict Litigation (JPML) issuing a transfer order, which assigned all stomach paralysis lawsuits involving any GLP1 medications to U.S. District Judge Gene E.K. Pratter in the Eastern District of Pennsylvania.
The JPML’s order came after at least 18 GLP1 lawsuits have been filed in various different federal district courts nationwide, each raising nearly identical allegations that drug makers rushed to get their GLP-1 drugs onto the market amid a rapid increase in popularity without first adequately researching the full safety profile and side effects.
With nearly 2% of the U.S. population having been prescribed these drugs for either diabetes treatment or weight loss, GLP-1 drug lawsuit lawyers anticipate hundreds or even thousands of similar claims are likely to be filed in the coming months and years, in line with the growing popularity of Ozempic, Wegovy and Mounjaro prescriptions.
Find Out If You Qualify for Ozempic or Wegovy Compensation
RhondaFebruary 10, 2024 at 2:05 am
I was on this drug 3 yrs very sick but it lower my sugar and leave .me very weak and alot of stomach and bowl issue still have problems been of the ozempic bout 6mo.which has left me with alit health issue and very high sugar now they I can't lower.
More Top Stories
Those seeking to apply for leadership positions in Suboxone injury lawsuits have until March 1 to file with the court.
A federal judge has ordered Bard hernia mesh settlement negotiations to begin early next month, with the hopes of reaching a global resolution to the claims by late May.
A Suboxone strip lawsuit claims the film tabs caused severe and permanent dental erosion and tooth decay for New York man recovering from opioid addiction.